MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117310
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Injury (2348); Disability (2371)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The cause of the patient's post-operative complications cannot be determined at this time.Adhesions are a known risk of surgery and are listed as a possible complication under the adverse reactions section of the instructions-for-use.This emdr represents the 3d max light (device 1).An additional emdr will be submitted for the 3d max light (device 2).Should additional information become available, a supplemental emdr will be filed.Note: not returned.
 
Event or Problem Description
The patient's attorney has alleged the following: (b)(6) 2014 - the patient underwent bilateral hernia repair and two (2) medium bard/davol 3d max light (devices 1 and 2) were implanted in the patient during this repair.On (b)(6) 2018 - the patient underwent explant of the bard/davol 3d max light (device 1) from his left groin.During the surgery, ¿a portion of this mesh that was intraperitoneal and rolled into a ball or meshoma with very dense adhesions of the sigmoid colon directly to the mesh¿, ¿only significant abnormality was the rolled up mesh¿, & ¿serosal injury noted on the wall of the sigmoid colon that was unavoidable because of the severe density of adhesions to the mesh¿.As alleged, the bard/davol 3d max light implanted in the patient failed to reasonably perform as intended.The bard/davol 3d max light caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the bard/davol 3d max light was initially implanted to treat.As reported, the patient continues to suffer severe and chronic pain which limits his mobility and activities of daily life.Attorney alleges that the 3d max light (devices 1 and 2) implanted in the patient are defective and that the patient sustained emotional distress and severe physical injuries including severe and permanent pain, suffering, anxiety, depression, disability, and impairment.
 
Additional Manufacturer Narrative
The cause of the patient's post-operative complications cannot be determined at this time.Adhesions are a known risk of surgery and are listed as a possible complication under the adverse reactions section of the instructions-for-use.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2012) is considered to be a best estimate.This supplemental emdr represents the 3dmax light (device #1).Additional supplemental emdr was submitted to represent the 3dmax light (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient's attorney has alleged the following: (b)(6) 2014 - the patient underwent bilateral hernia repair and two (2) medium bard/davol 3dmax light (devices 1 and 2) were implanted in the patient during this repair.(b)(6) 2018 - the patient underwent explant of the bard/davol 3dmax light (device 1) from his left groin.During the surgery, ¿a portion of this mesh that was intraperitoneal and rolled into a ball or meshoma with very dense adhesions of the sigmoid colon directly to the mesh¿, ¿only significant abnormality was the rolled up mesh¿, & ¿serosal injury noted on the wall of the sigmoid colon that was unavoidable because of the severe density of adhesions to the mesh¿.As alleged, the bard/davol 3dmax light implanted in the patient failed to reasonably perform as intended.The bard/davol 3dmax light caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the bard/davol 3dmax light was initially implanted to treat.As reported, the patient continues to suffer severe and chronic pain which limits his mobility and activities of daily life.Attorney alleges that the3d max light (devices 1 and 2) implanted in the patient are defective and that the patient sustained emotional distress and severe physical injuries including severe and permanent pain, suffering, anxiety, depression, disability, and impairment.Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with the implant of two 3dmax light meshes (device #1 & #2).Per operative notes, ¿there was a small left and a large right hernia.The 3dmax light meshes (device #1 & #2) were placed in the pneumoperitoneal space, which was vented and holding the meshes in their unfurled position using sutures.¿ (b)(6) 2018 - patient was diagnosed with lower abdominal pain and incisional hernia thereby underwent open repair with partial removal of 3dmax light mesh (device #1).Per operative notes, ¿the previous right inguinal hernia repair noted to be intact with mesh underlying the peritoneum in good position.In the left low quadrant, there were adhesions of the sigmoid colon to the left lower quadrant abdominal wall.However, there was a portion of the mesh that was rolled into a meshoma with very dense adhesions of the sigmoid colon directly to the mesh at this location.The intraperitoneal portion of the 3dmax light mesh (device #1) was excised and adhesiolysis was performed.¿.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8132931
Report Number1213643-2018-04397
Device Sequence Number2165526
Product Code FTL
UDI-Device Identifier00801741031021
UDI-Public(01)00801741031021(17)170628(10)HUWF0206
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0117310
Device Lot NumberHUWF0206
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer04/15/2025
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age30 YR
Patient SexMale
Patient Weight86 KG